Alert archive / Ohio / Tornado Warnings in 2008
Tornado Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 25, 2008, 11:38 PM EDT for Franklin County, Madison County, Ohio. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 11:38 PM EDT (03:38 UTC)
- Expired
- Jun 26, 2008, 12:18 AM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:07 AM EDT | TSTM WND DMG | Columbus, OH | TREES DOWN |
| Jun 26, 12:14 AM EDT | TSTM WND DMG | Columbus, OH | LARGE BRANCHES BROKEN |
| Jun 26, 12:16 AM EDT | TSTM WND DMG | Columbus, OH | LARGE BRANCHES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 260338
TORILN
OHC049-097-260430-
/O.NEW.KILN.TO.W.0034.080626T0338Z-080626T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHEASTERN MADISON COUNTY IN CENTRAL OHIO...
* UNTIL 1230 AM EDT.
* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR INTERSTATE 70 AT US ROUTE 42...MOVING EAST
AT 43 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
LAKE DARBY...
HILLIARD...
UPPER ARLINGTON...
GROVE CITY...
COLUMBUS...
BEXLEY...
GAHANNA...
IN ADDITION...AMITY...LILLY CHAPEL...NEW ROME...LINCOLN VILLAGE...
VALLEYVIEW...URBANCREST...MARBLE CLIFF AND GRANDVIEW HEIGHTS ARE NEAR
THE PATH OF THIS DANGEROUS THUNDERSTORM.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3993 8280 3992 8281 3991 8280 3979 8283
3992 8347 4010 8335 4005 8277
TIME...MOT...LOC 0338Z 281DEG 37KT 3998 8332
$$
HAWBLITZEL2 follow-up statements
000
WWUS51 KILN 260350
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1150 PM EDT WED JUN 25 2008
OHC097-260400-
/O.CAN.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
MADISON OH-
1150 PM EDT WED JUN 25 2008
...THE TORNADO WARNING FOR NORTHEASTERN MADISON COUNTY HAS BEEN
CANCELLED...
THE TORNADIC PORTION OF THE STORM HAS MOVED INTO FRANKLIN COUNTY.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0350Z 290DEG 37KT 3995 8315
$$
OHC049-260430-
/O.CON.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
FRANKLIN OH-
1150 PM EDT WED JUN 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR FRANKLIN
COUNTY IN CENTRAL OHIO...
AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR HILLIARD...MOVING EAST AT 42 MPH.
LOCATIONS IMPACTED INCLUDE...
UPPER ARLINGTON...GROVE CITY...COLUMBUS...BEXLEY...GAHANNA...
GROVEPORT...REYNOLDSBURG AND CANAL WINCHESTER.
IN ADDITION...VALLEYVIEW...MARBLE CLIFF...URBANCREST...GRANDVIEW
HEIGHTS...OBETZ...WHITEHALL...BLACKLICK ESTATES AND BRICE ARE NEAR
THE PATH OF THIS STORM.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0350Z 290DEG 37KT 3995 8315
$$
HAWBLITZEL000
WWUS51 KILN 260418
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT THU JUN 26 2008
OHC049-260427-
/O.CAN.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
FRANKLIN OH-
1217 AM EDT THU JUN 26 2008
...THE TORNADO WARNING FOR FRANKLIN COUNTY IN CENTRAL OHIO HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS WEAKENED...AND NO LONGER APPEARS CAPABLE OF
PRODUCING A TORNADO.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0417Z 281DEG 37KT 3990 8281
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 25, 10:23 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 10:23 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1023 PM EDT WED JUN 25 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT LAKES AND OHIO VALLEY OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STORMS THAT HAD BEEN TRAINING ACROSS PARTS OF WEST CENTRAL OHIO HAVE STARTED TO BECOME PROGRESSIVE. HAVE SPREAD HIGH POPS INTO CENTRAL OHIO GENERALLY ALONG AND NORTH OF I-70. SOME QUESTION ON WHETHER DEVELOPMENT WILL OCCUR FURTHER SOUTH ALTHOUGH HAVE NOTED A CELL IN SOUTH CENTRAL INDIANA. AT THIS POINT THE CHANCE OF RAIN APPEARS LOW IN THE SOUTHERN HALF OF THE FORECAST AREA. ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS TO BLEND LATEST OBSERVATIONS INTO THE FORECAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST KEPT CHANCE POPS GOING. BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT LOOKED REASONABLE FOR LOWS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING. SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING WITH THE COLD FRONT. THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN BEHIND THE FRONT ON SUNDAY. A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING. THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH WEDNESDAY...WITH A SLIGHT WARMING TREND. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS OVER THE COLUMBUS METRO WILL CLEAR THE TERMINALS BY 00Z OR SHORTLY THEREAFTER. SKIES ARE CLEARING BEHIND THIS AREA OF CONVECTION WITH JUST SCATTERED MID/HIGH CLOUDS. THE BIG QUESTION IS IF CONVECTION WILL REDEVELOP ALONG A CONVERGENT TROUGH ACROSS CENTRAL OHIO OVERNIGHT...AS SUGGESTED BY THE MODELS. SATELLITE IMAGERY SHOWS SUBSIDENCE ACROSS KY/IN BEHIND THIS INITIAL WAVE...AND THINK THIS MAY ACT AGAINST WIDESPREAD CONVECTIVE REDEVELOPMENT OVERNIGHT. BEST CHANCE TO SEE CONVECTION...IF IT DOES REDEVELOP...WILL BE KCMH/KLCK...BUT ONLY HANDLED WITH A VCSH AND CB OVERNIGHT DUE TO THE UNCERTAINTY. FOR THURSDAY...AIRMASS WILL DESTABILIZE BY AFTERNOON AND FAVOR MORE SCATTERED SHOWERS AND STORMS. HOWEVER...FORCING WILL BE WEAK SO COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. THEREFORE IT IS TOO EARLY WARRANT ANY MENTION OF SHRA/TSRA AT ANY ONE TERMINAL AT THIS POINT. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...HAWBLITZEL
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED JUN 25 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 10:35 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E1.00 INCH SHELBY OH PUBLIC
&&Local storm report, Jun 25, 10:36 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E1.25 INCH SHELBY OH PUBLIC
&&Local storm report, Jun 25, 10:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E0.88 INCH SHELBY OH PUBLIC
&&
HUGHESLocal storm report, Jun 25, 11:01 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD WAPAKONETA 40.57N 84.19W
06/25/2008 AUGLAIZE OH LAW ENFORCEMENT
SEVERAL ROADS ACROSS THE COUNTY HAD WATER OVER THEM.
&&Local storm report, Jun 25, 11:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESLocal storm report, Jun 25, 11:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 67 min |
| Jun 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 47 min |
| Jun 25, 8:32 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jun 25, 9:13 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 47 min |
| Jun 25, 10:07 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 113 min |
| Jun 25, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| Jun 25, 10:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 6 hr |
| Jun 25, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| Jun 25, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 45 min |
| Jun 26, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 49 min |
| Jun 26, 12:41 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 26, 2:22 AM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 5 hr |
| Jun 26, 3:45 AM EDT | Areal Flood Advisory | ILN | Franklin | 4 hr |
| Jun 26, 4:24 AM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Licking | 12 hr |
| Jun 26, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 38 min |
| Jun 26, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 43 min |
| Jun 26, 4:07 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Delaware, Fairfield, Franklin, Hardin and 8 more | 8 hr |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 62 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 48 min |
| Jun 26, 5:41 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin | 3 hr |
| Jun 26, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Jun 26, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 43 min |
| Jun 26, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 52 min |
Nearby
Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.